Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 21, 2018, 3:16 AM CST for 12 counties in Texas. It took effect at Jan 21, 2018, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2018, 3:16 AM CST (09:16 UTC)
- In effect from
- Jan 21, 2018, 11:00 AM CST
- Expired
- Jan 21, 2018, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4075 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290 WWUS74 KLUB 210916 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 316 AM CST Sun Jan 21 2018 TXZ021>023-027>029-033>035-039>041-212200- /O.UPG.KLUB.HW.A.0002.180121T1700Z-180122T0000Z/ /O.NEW.KLUB.HW.W.0002.180121T1700Z-180122T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 316 AM CST Sun Jan 21 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. The High Wind Watch is no longer in effect. * TIMING...11 AM to 6 PM. * WINDS...West at 30 to 45 mph with gusts to 60 mph. * IMPACTS...Motorists, particularly of high profile vehicles and on north to south oriented roads, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ024>026-030>032-036>038-042>044-212200- /O.NEW.KLUB.WI.Y.0004.180121T1700Z-180122T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Garza-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 316 AM CST Sun Jan 21 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM CST this evening. * TIMING...11 AM to 6 PM * WINDS...West at 25 to 35 mph with gusts to 50 mph. * IMPACTS...Motorists, particularly of high profile vehicles and on north to south oriented roads, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
993 WWUS74 KLUB 212043 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 243 PM CST Sun Jan 21 2018 TXZ021>023-027>029-033>035-039>041-220000- /O.CON.KLUB.HW.W.0002.000000T0000Z-180122T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 243 PM CST Sun Jan 21 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Until 6 PM. * WINDS...West at 30 to 45 mph with gusts to 60 mph. * IMPACTS...Motorists, particularly of high profile vehicles and on north to south oriented roads, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ024>026-030>032-036>038-042>044-220000- /O.CON.KLUB.WI.Y.0004.000000T0000Z-180122T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Garza-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 243 PM CST Sun Jan 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Until 6 PM. * WINDS...West at 25 to 35 mph with gusts to 50 mph. * IMPACTS...Motorists, particularly of high profile vehicles and on north to south oriented roads, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:08 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 21, 3:08 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 308 AM CST Sun Jan 21 2018 .DISCUSSION... Today's wind event remains on track with a mid to upper level low progged to move over southeastern Colorado and western Kansas today while the surface low tracks across the Texas Panhandle. The resulting tight surface pressure gradient and mid level height gradient will be the drivers of the event supported by 45-55 kts mid level winds being mixed to the surface. Maybe the biggest concern regarding warning vs advisory is how efficient the mixing will be with some models suggesting that the air mass may remain too stable to maximize mixing. Maybe the best chance to maximize momentum transport will come across areas to the northwest of Lubbock late this afternoon. Would also like to see MOS wind speed values a little higher, i.e., over 35 kts rather than between 30 and 35 kts. Still, the positives favoring at least some areas on the Caprock meeting high wind criteria outweigh the negatives and will upgrade the watch to a warning. The eastern of half of the forecast area will find it harder to reach criteria and will run with a wind advisory for those areas. Fire weather is the other concern this morning and is addressed in the section below. Monday will see the Kansas storm system move to northern Missouri. Surface pressure gradients will remain a bit tight across the area, especially early in the day and across the northeastern third of the forecast area. We are not anticipating them as strong as advisory criteria, but the possibility exists. Otherwise the forecast continues to look like a quiet one. After a period of low amplitude ridging to our west midweek an upper trough is progged to develop across the western CONUS with breezy south to southwest winds returning to the forecast area. && .FIRE WEATHER... Critical fire weather still on track for today with only the far southwestern Panhandle likely to remain in the elevated category thanks to higher RH due to lower temperatures. Will upgrade the watch to a warning for all but four counties in the northwestern part of the forecast area. Moving into Monday, some gusty winds are likely at least through the morning across the far southeastern Panhandle as the storm system responsible for today's strong winds moves away from the area. Wind speeds may drop off before RH falls to or below 15 percent, so a period of elevated, if not critical, fire weather will be possible across that part of the area Monday afternoon if wind speeds decrease slower than currently expected. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 6 PM CST this evening for TXZ024>026-028>044. Wind Advisory from 11 AM this morning to 6 PM CST this evening for TXZ024>026-030>032-036>038-042>044. High Wind Warning from 11 AM this morning to 6 PM CST this evening for TXZ021>023-027>029-033>035-039>041. && 07
Hazardous weather outlook, Jan 20, 3:19 AM CST, 23 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 319 AM CST Sat Jan 20 2018 TXZ021>044-210930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 319 AM CST Sat Jan 20 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A strong storm system will move across the central High Plains Sunday afternoon bringing strong winds and low relative humidity to the South Plains area. A High Wind Watch remains in affect for the South Plains and extreme southwestern Panhandle from late Sunday morning through Sunday afternoon. A Fire Weather Watch remains in effect for the South Plains, Rolling Plains, and extreme southern Panhandle for Sunday afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:16 AM CST | High Wind Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 15 hr |
| Jan 21, 3:25 AM CST | Red Flag Warning | LUB | Briscoe, Childress, Cochran, Cottle, Crosby, Dickens and 14 more | 15 hr |
| Jan 21, 2:48 PM CST | Fire Weather Watch | LUB | Briscoe, Childress, Cottle, Dickens, Floyd, Hall and 3 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.